Migraines

I have also suffered for years tried all the triptan's i feel they just prolong the migraine. My doctor is talking about starting me on Candesartan (blood pressure tablet) i have been on propranolol previously this only worked for a period of time and made me tried and i could not exercise.

I have read some positive reviews on here about candesartan which is very helpful but just worried about the ability to exercise and i hope it does not have the same effects as propranolol your feedback would be appreciated.

I have tried mediation which i can say helps but is not a solution the main issue is breaking the cycle.

In Scotland there is some trials started where you have an injection which can be issued once per month however i may not meet the criteria for this due to my medical history.

I have heard people talk about a nerve blocker (what is the name for this??) i have been on dosulepin this no longer works i don't think it ever worked for me .

I would be grateful if anyone on candesartan could give me information on this i am due to start it soon

Thanks

10 Replies

oldestnewest
  • My neurologist also suggested Candesartan because, like you, I have grave doubts about triptans and have tried everything else. Eletriptan seems by far the best triptan but one easily slips into taking it every day and the cold turkey process is so grim, I'm not sure how often I can go through it: eighteen hours of agony yesterday. I started Candesartan and had no side effects whilst I was on the lowest possible dose. I then increased it, probably too quickly, and felt very wobbly and stopped. I'll probably try it again. I suspect that if one has intractable migraine, there is nothing that will really help: it's really a matter of managing the pain and keeping off prophylactics and triptans and opiates and paracetamol and caffeine and.... Drugs which seem to help too often turn out to make things worse.

    I have had nerve blocks, a nerve stimulator, denervation and lots of Botox... none of them has really helped. Adopting the Paleo diet has massively improved my general health and I think eliminated some serious migraine triggers: in my case, wheat and milk are the worst offenders.

  • Hi thanks for your feedback its been helpful and its good to hear other peoples experience's. I also have cut out wheat, diary ect and watch what I eat however some times they can come on without any explanation .Once I have had one a cycle of them starts and i usually get a migraine once per week. Once this pattern is in place its hard to break . At present I am going through this cycle and hoping to start on candesartan. I have read through a lot of posts and there appears to be some positive reports. I have not tried botox it is not available on the NHS in Scotland.

    There is a new trial started in Scotland on the NHS to prevent migraines it involves an injection once per month. I looked into it however due to my medical history I would not be suitable for the trial which was unfortunate .

  • Do you know, by any chance what that injection consists of?

  • Hi sorry no there's trials started at the southern general hospital I did not meet the criteria for the injection. However there is two one is a small box electric box that can stop the migraine cycle. However it is research so if you were suitable for the injection it may be water they inject you with. I think I read the trials are taking place through the country at 6 different hospitals. I found out about this through my GP and a research nurse has been in contact with me. hope that was helpful

    Lynn

  • I have suffered Cluster Headache for five years, but was only "clinically diagnosed" with CH three years ago..thanks to a Junior doctor (registrar").

    Her "senior" was so out of date, he did NOT have a clue what CH was! He suggested my "headaches" might be "stress related" or even "self-induced".

    It was left to the young registrar, who recognised the symptoms , having consulted the "Oxford Medical Dictionary" to take my condition seriously.

    I was prescribed various medicines. Some alleviated the severe pain (which we all endure!), but none, including Medical Oxygen and even epilepsy tablets were the answer.

    Eventually, I was prescribed "Imigran" nasal spray, which is 'Sumatriptan", but much more effective than the tablet form.

    I am told that it is "very expensive" and rarely given out..simply due to the cost to the NHS.

    IT WORKS!

    There is no known cause or cure for this condition.

    However, in my experience, there is a 15 minute warning of an "oncoming attack".

    I carry the"one dose spray at all times, including the car, on flights in my personal luggage,,,EVERYWHERE!

    Ask your doctor!

    I accept that CH is a life-long condition and largely unrecognised..even by the medical community.

    I hope that with wider recognition and availability, many similar sufferers can be helped from this otherwise, totally debilitating disease.

    Kevin Coyle (UK).

    coylekevin103@gmail.com

  • Hi kevin ,thanks for you advice I have tried all the triptans but only tablet form?? maybe becuase of the expense the GP did not want to prescribe the nasal spray .however I have started a new trial so fingers crossed that may help

    Lynn

  • I think the nerve blocker could bebotox. Have you tried accupunture? So far the only thing that has helped me. Not gone altogether bet less frequent and not as intense. I am trying the physio on the NHS I will see if it is as good as the private one I have been going to

  • Hi thanks for your information ,I have tried acupuncture but felt it didn't really help. I find meditation helps a little bit and I try to do this every day.

    I am hoping to start on candesartan I have read through some posts and there appears to be good reports. I am interested in the physio how does this help sound interesting .

    Thanks

    Lynn

  • I am on a Candesarten for high BP & they have made my migraines worse.

  • I think you are referring to occipital nerve block. Didn't. Work for me, I also tried botox twice with no response. I too, am taking propranolol....60 mg at bedtime and I do feel it makes me lethargic. I hope and pray that we all find relief some day as it is such a challenge living in pain most of the time. People just don't understand what we go through because it is an invisible disability. ......take care, hang in there and pray for a cure......God bless

You may also like...